Article Text

other Versions

PDF
Anaphylaxis as an adverse event following immunisation
  1. Michel Erlewyn-Lajeunesse (mich.lajeunesse{at}bristol.ac.uk)
  1. University of Bristol, United Kingdom
    1. Jan Bonhoeffer (jan.bonhoeffer{at}brightoncollaboration.org)
    1. University Children's Hospital, Basel, Switzerland
      1. Jens U Ruggeberg (rueggeberg{at}uni-duesseldorf.de)
      1. Pädiatrische Infektiologie, Universitätskinderklinik, Düsseldorf, Germany
        1. Paul T Heath (pheath{at}sgul.ac.uk)
        1. St Georges' University of London, United Kingdom

          Abstract

          Anaphylaxis is an acute hypersensitivity reaction with multi-organ-system involvement that can rapidly progress to a severe life-threatening reaction. It has been difficult to provide a robust clinical definition of anaphylaxis because of the non-specificity of symptoms and variability of presentation. Anaphylaxis can occur to a variety of allergens, and is a rare, but well recognised Adverse Event Following Immunisation (AEFI). Several groups have recently tried to provide a working definition of anaphylaxis. This article reviews these definitions and discusses the challenges for vaccine safety in reliably identifying anaphylaxis as an AEFI.

          • adverse event
          • anaphylaxis
          • hypersensitivity
          • immunisation
          • vaccination

          Statistics from Altmetric.com

          Request permissions

          If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.